MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-36-190-36U
Medical Device Problem Codes Malposition of Device (2616); Failure to Seal (4070); Device Endoleak (4074)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"endoleak type 1a: during deployment of the proximal stent-graft, as deployment progressed to the second stent, the stent-graft was subjected to a distal force and migrated distally.The stent-graft landed more distally than planned, resulting in inadequate sealing at the proximal neck, causing a type 1a endoleak.No additional stent-graft was placed to treat the endoleak during this operation as health insurance would not cover the placement of a third stent-graft on the same day.The procedure was completed without further treatment.An additional stent-graft will be implanted at a later date.Operation type: tevar.Blood loss: unknown.No image available due to hospital policy.Pre-case plan available: schema.Additional information will be obtained upon request.Delivery system was discarded by user.(tc#(b)(4))".Patient outcome: "there was no harm to the patient's health.".
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.A review of the device history records showed no issues were found during the manufacture of the device.The pre-case plan was provided.As indicated in the narrative, ct imaging was not available due to hospital policy.The patient underwent a tevar procedure in which two stent-grafts were implanted to treat a thoracic aneurysm; one stent-graft was implanted distally, then the concerned relay pro stent-graft (28-m4-36-190-36u) was implanted proximally.The pre-case plan was reviewed, and a pre-existing abdominal stent-graft was observed.Additionally, it was noted that the thoracic aortic aneurysm had a short neck length, as the proximal end of the aneurysm began at the left subclavian artery.The right femoral artery (8mm in diameter) was chosen as the access vessel for this procedure, and the entry vessel was suitable for the advancement of the 20fr sheath diameter of the concerned relay pro device.Table 1 identifies the requirements from the relay pro us ifu 2844-8324 rev.G and compares it with the device selected and the patient's anatomy.Emails were sent to the case representative on 03/26/2025, 06/17/2025 and 06/23/2025, in order to confirm the proximal landing zone; however, no response was received.Therefore, as per the pre-case plan, the proximal landing zone was assumed to be the 22 mm length measured from the proximal end of the aneurysm to the left common carotid artery.Table 1.Comparison between sizing requirements in ifu, device selected, and patient anatomy - device 1 component target vessel ifu graft diameter graft diameter ifu minimum.Patient's actual comment: diameter indication selected neck length neck length proximal neck 32-33mm 36mm 36mm 20mm 22mm proximal neck diameter met the ifu oversizing (landing zone) patient and graft selection criteria.Proximal neck.Length met the ifu criteria.The graft selection met the recommended ifu criteria.As indicated in the event narrative, an issue was reported during the deployment of the concerned stent-graft in which the delivery system was subjected to a distal force, causing the stent-graft to be misplaced distally.Additional information was requested regarding the cause of the [?]distal force' experienced, and an email response was received by terumo representative, maki nagasawa, on 03/27/2025, stating that, "the entire device experienced a force, causing it to move distally." it is unclear whether the delivery system was inadvertently shifted by the physician during the procedure.No mechanical issues were reported regarding the distal force subjected to the device, and it was mentioned that the entire delivery system experienced the force.However, without the return of the device, the root cause of the distal misplacement of the stent-graft could not be confirmed.As mentioned in the narrative, the distal misplacement of the stent-graft resulted in an inadequate seal of the proximal end of the relay pro device thus causing a type ia endoleak.As indicated in the narrative, it is likely that the distal misplacement of the stent-graft contributed to the type ia endoleak; however, it could not be confirmed without evaluation of ct imaging.Without the ct studies, further assessment of the patient's anatomy, sizing, and graft selection and placement could not be confirmed.The root cause of the reported failure of type ia endoleak could not be determined.The root cause of the reported failure of the inaccurate deployment of the stent-graft / stent-graft misplacement could not be determined.Endoleaks are known adverse events of evar procedures.

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key21860321
Report Number2247858-2025-00098
Device Sequence Number18121946
Product Code MIH
UDI-Device Identifier00843576149922
UDI-Public00843576149922
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/04/2026
Device Catalogue Number28-M4-36-190-36U
Device Lot Number2406240150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown